Jump to content
Simplyvan

Simplyvan

New New Nurse
  • Joined:
  • Last Visited:
  • 3

    Content

  • 0

    Articles

  • 115

    Visitors

  • 0

    Followers

  • 0

    Points

Simplyvan's Latest Activity

  1. Simplyvan

    Gave vancomycin wrong

    I think she was trying to let me see the seriousness of the situation, but it made me feel much worse. The unit is very, very fast paced. 18 beds 3 nurses 1 tech. We’ve expressed concern that we need four nurses on the floor but they don’t listen. They always float nurses everyday. Sometimes they have agency nurses come in. When I’m there we are constantly running around all day. We have no secretary so we do all the paperwork as well. I know as a new nurse the first year I’m going to feel unsafe but I feel like the environment I’m working in makes it very easy for you to make a mistake. What I’m trying to understand if this is just feelings every new nurse has or if this unit is not the right place for me.
  2. Simplyvan

    Gave vancomycin wrong

    I work in a very fast paced unit. Discharges are happening left and right, patients are coming back from surgery, leaving for surgery and we are constantly admitting patients. It’s a small unit 18 patients, 3 nurses and one tech. We always have four nurses on the schedule but one is always getting floated to another unit. We’ve complained about this because we need four nurses when there’s 18 patients but they don’t listen. I was feeling very overwhelmed. It was a vile of 1000mg of vancomycin in my unit those are not premixed we mix them. When I have to vials of abx I usually separate them but that day I failed too. This is a reminder to me that I need to go back to my basics. Which is separating them with plastic bags. I learned from this now I’ll be double-triple checking all my medications.
  3. Simplyvan

    Gave vancomycin wrong

    So yesterday I made my first medication error with vancomycin. I had two vials of antibiotics and one was meant to be IV push and the other was meant to hang via infusion. I mixed up both antibiotics and accidentally gave vancomycin IV push. I instantly realized I made an error. I assessed the pt and she was fine. I notified my charge nurse and wrote a variance on it. My supervisor was also notified of the medication error. I felt so stupid and dumb for letting something like that happened. I always double check my work but this time I failed. I called the night nurse to see how the patient was doing and she said was fine although that 4am she complained her IV hurt and it was a little swollen but no redness noted. I had given vancomycin around 4pm idk if that could have caused it. So they D/C the IV and gave her ice. The patient said she felt much better. As for me, my confidence has gone low. My supervisor told me I could of loose my license over this. Which made me feel even worse. The charge nurse told it was fine, the patient is fine and to take this as a learning experience. This is my third week off of orientation so I’m still adjusting to the environment. I take full responsibility for what happened but I feel so bad about it.
×